RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Zh. Vychisl. Mat. Mat. Fiz.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Zh. Vychisl. Mat. Mat. Fiz., 2017, Volume 57, Number 1, Pages 163–175 (Mi zvmmf10515)  

Matrix of moments of the Legendre polynomials and its application to problems of electrostatics

A. O. Savchenko

Institute of Computational Mathematics and Mathematical Physics, Siberian Branch, Russian Academy of Sciences, Novosibirsk, Russia

Abstract: In this work, properties of the matrix of moments of the Legendre polynomials are presented and proven. In particular, the explicit form of the elements of the matrix inverse to the matrix of moments is found and theorems of the linear combination and orthogonality are proven. On the basis of these properties, the total charge and the dipole moment of a conducting ball in a nonuniform electric field, the charge distribution over the surface of the conducting ball, its multipole moments, and the force acting on a conducting ball situated on the axis of a nonuniform axisymmetric electric field are determined. All assertions are formulated in theorems, the proofs of which are based on the properties of the matrix of moments of the Legendre polynomials.

Key words: Legendre polynomials, matrix of moments, charge, ball, dipole moment, electric field, potential.

DOI: https://doi.org/10.7868/S004446691701015X

Full text: PDF file (289 kB)
References: PDF file   HTML file

English version:
Computational Mathematics and Mathematical Physics, 2017, 57:1, 175–187

Bibliographic databases:

UDC: 519.634
Received: 04.07.2014
Revised: 15.05.5016

Citation: A. O. Savchenko, “Matrix of moments of the Legendre polynomials and its application to problems of electrostatics”, Zh. Vychisl. Mat. Mat. Fiz., 57:1 (2017), 163–175; Comput. Math. Math. Phys., 57:1 (2017), 175–187

Citation in format AMSBIB
\Bibitem{Sav17}
\by A.~O.~Savchenko
\paper Matrix of moments of the Legendre polynomials and its application to problems of electrostatics
\jour Zh. Vychisl. Mat. Mat. Fiz.
\yr 2017
\vol 57
\issue 1
\pages 163--175
\mathnet{http://mi.mathnet.ru/zvmmf10515}
\crossref{https://doi.org/10.7868/S004446691701015X}
\elib{http://elibrary.ru/item.asp?id=28107155}
\transl
\jour Comput. Math. Math. Phys.
\yr 2017
\vol 57
\issue 1
\pages 175--187
\crossref{https://doi.org/10.1134/S0965542517010134}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000394351900014}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-85013070514}


Linking options:
  • http://mi.mathnet.ru/eng/zvmmf10515
  • http://mi.mathnet.ru/eng/zvmmf/v57/i1/p163

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Журнал вычислительной математики и математической физики Computational Mathematics and Mathematical Physics
    Number of views:
    This page:165
    Full text:5
    References:32
    First page:18

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020